Reply To: IVIG Questions?????
Is your dx gbs? How long have you had this? Typically with gbs, ivig is not continual. If they are continually giving you ivig it is probably cidp. If it is gbs, then yes, you are right, steroids are not appropriate. It is a good sign that the doc recognized the backwards slide and switched you to 3 weeks, maybe he would be open to the every 2 weeks with a pp first. Someone on the site who is experienced w/pp will be on soon.
About the pre meds, after 23 months of ivig (on and off in the beginning, now monthly)we have just now at about month 21 figured out how to keep it under control. I don’t even know if it is the pre, during, post meds, the fact that his body is used to ivig, or his new level of pain tolerance. Every one is different, but this is what we do.
In the beginning we had gammaguard s/d, a powder form, that is when he had the aseptic meinigitis reactions the worst, we switched to liquid and continued the premeds around the clock for 4 days. Then we figured out that the zofran did not help w/ the nausea and may have contributed to his headaches as that is a side affect of zofran. So this is what we do now. 1 benadryl, 2 reg. str. tylenol (stronger than 1 extra str) followed 2 hours later by an aleve. We take the tylenol/benadryl every5-6 hours and the aleve every 12 hours. We do it for 24 hours every day during the treatment (4 days) and now 3 days post as he had started to get the reactions two days post treatment. At present he is 3 days post treatment and I just stopped the premeds. This time as the last two, it was only a 6/10 headache, which is tolerable compared to the past fever, chills, headache, body aches, puking. I promise it DOES get better once you figure out what works best for you.
Dawn Kevies mom